Paracetamol and antibiotics in childhood and subsequent development of wheezing/asthma: association or causation?

Stefania La Grutta, Luigia Brunetti, Fiorella Talassi, Claudia Galassi, Francesco Forastiere, Luigi Gagliardi, Silvano Piffer, Stefania La Grutta, Franca Rusconi

    Research output: Contribution to journalArticlepeer-review

    35 Citations (Scopus)

    Abstract

    Several studies found an association between early administration of paracetamol and antibiotics and development of wheezing. This could be due to confounding: wheeze and asthmatic symptoms in early childhood are difficult to distinguish from respiratory tract infections that are widely treated with these drugs; in case of persistence of symptoms up to school age, this could explain the observed relationship.
    Original languageEnglish
    Pages (from-to)662-667
    Number of pages6
    JournalInternational Journal of Epidemiology
    Volume40
    Publication statusPublished - 2011

    All Science Journal Classification (ASJC) codes

    • Epidemiology

    Fingerprint

    Dive into the research topics of 'Paracetamol and antibiotics in childhood and subsequent development of wheezing/asthma: association or causation?'. Together they form a unique fingerprint.

    Cite this